MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC DHS®/DCS® ONE-STEP LAG SCREW 12.7MM THREAD/110MM; APPLIANCE,FIXATION,NAIL

WRIGHTS LANE SYNTHES USA PRODUCTS LLC DHS®/DCS® ONE-STEP LAG SCREW 12.7MM THREAD/110MM; APPLIANCE,FIXATION,NAIL
Model Number 280.310
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Nonunion/Delayed-union Bone Fracture (2369); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional pro codes: jdo.(b)(4).The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, the patient underwent a revision procedure due to a nonunion and a broken lag screw.Initially the patient had an open reduction internal fixation (orif) for an intertrochanteric fracture using with a 4 hole dynamic hip system (dhs), one 12.7mm lag screw and three 4.5mm cortex screws in (b)(6) 2018.However, on an unknown date, the patient was found to have a non-union of the intertrochanteric fracture and breakage of the 12.7mm lag screw at the medial tip of the dhs side plate barrel.Thus, a revision procedure was done wherein all the existing implants and fragments were removed uneventfully.Then, the patient was revised with a 95-degree blade plate (9 hole shaft - 80mm blade length) and five 4.5 cortex screws.It is unknown if there was a surgical delay.Patient status is unknown.Concomitant device reported: dhs plate (part # 281.140, lot # 9323622, quantity 1), cortex screw (part # 214.840, lot # unknown, quantity 3).This complaint involves one (1) device.This report is for one (1) dhs®/dcs® one-step lag screw 12.7mm thread/110mm this is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device history lot part number: 280.310, lot number: h599550, part manufacturing date: 29 march 2018, manufacturing site: elmira, part expiration date: n/a, nonconformance noted: n/a.A review of the device history record revealed no complaint related anomalies.The device history record shows lot h599550 of dhs/dcs one-step lag screws was processed through the normal manufacturing and inspection operations with no rework or non-conformances noted.This lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.A review of the raw material device history record(s) determined the raw material lot h589186 met all specifications with no issues documented that would contribute to this complaint condition.A review of the device history record revealed no complaint related anomalies.This lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.Investigation summary background: it was reported that on (b)(6) 2019, the patient underwent a revision procedure due to a nonunion and a broken lag screw.Initially the patient had an open reduction internal fixation (orif) for an intertrochanteric fracture using with a 4 hole dynamic hip system (dhs), one lag screw and three cortex screws in (b)(6) 2018.However, on an unknown date, the patient was found to have a non-union of the intertrochanteric fracture and breakage of the 12.7mm lag screw at the medial tip of the dhs side plate barrel.Thus, a revision procedure was done wherein all the existing implants and fragments were removed uneventfully.Then, the patient was revised with a 95 degree blade plate (9 hole shaft - 80mm blade length) and five 4.5 cortex screws.It is unknown if there was a surgical delay.Patient status is unknown.Concomitant device reported: dhs plate (part # 281.140, lot # 9323622, quantity 1), cortex screw (part # 214.840, lot # unknown, quantity 3).This complaint involves one (1) device.Investigation flow: damage visual inspection: the dhs®/dcs® one-step lag screw 12.7mm thread/110mm (part # 280.310 lot # h599550) was returned and received at the us cq.Upon visual inspection, it was observed that the device was broken into two pieces.Both pieces were returned to the us cq.No other issues were identified with the returned portions of the device.The received condition is consistent with the complaint condition thus conforming the complaint.Dimensional inspection: conclusion: the measuring result does show conformity.Document/ specification review: the following drawing(s) was reviewed: dhs one step lag screw, 280_251 rev j a manufacturing record evaluation revealed no complaint related anomalies.This lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.Investigation conclusion: a definitive assignable root cause for the post manufacturing damage could not be determined based on the provided information.This complaint is confirmed however no product design issues or manufacturing discrepancies that would contribute to the reported complaint condition were identified during this investigation.No new, unique or different patient harms were identified because of this evaluation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Part manufacturing date: march 29, 2018.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
DHS®/DCS® ONE-STEP LAG SCREW 12.7MM THREAD/110MM
Common Device Name
APPLIANCE,FIXATION,NAIL
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9182872
Report Number2939274-2019-61476
Device Sequence Number2568789
Product Code KTT
UDI-Device Identifier10886982175250
UDI-Public(01)10886982175250
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K964259
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number280.310
Device Catalogue Number280.310
Device Lot NumberH599550
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/07/2019
Initial Date Received by Manufacturer 09/23/2019
Supplement Date Received by Manufacturer10/07/2019
11/08/2019
Initial Report FDA Received Date10/11/2019
Supplement Report FDA Received Date11/06/2019
11/12/2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
135 DEG DHS® PLATE-STANDARD BARREL 4 HOLES/78MM; 4.5MM CORTEX SCREW SELF-TAPPING 40MM; 4.5MM CORTEX SCREW SELF-TAPPING 40MM; 4.5MM CORTEX SCREW SELF-TAPPING 40MM
Outcome Attributed to Adverse Event Required Intervention;